Advertisement

Improvements of goodness-of-fit statistics for sparse multinomials based on normalizing transformations

  • Nobuhiro Taneichi
  • Yuri Sekiya
  • Hideyuki Imai
Test
  • 66 Downloads

Abstract

We consider multinomial goodness-of-fit tests for a specified simple hypothesis under the assumption of sparseness. It is shown that the asymptotic normality of the PearsonX 2 statistic (X k 2 ) and the log-likelihood ratio statistic (G k 2 ) assuming sparseness. In this paper, we improve the asymptotic normality ofX k 2 andG k 2 statistics based on two kinds of normalizing transformation. The performance of the transformed statistics is numerically investigated.

Key words and phrases

Normalizing transformation PearsonX2 statistic log-likelihood ratio statistic sparse multinomials 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Haldane, J. B. S. (1937). The exact value of the moments of the distribution of χ2, used as a test of goodness of fit, when expectations are small,Biometrika,29, 133–143.MATHCrossRefGoogle Scholar
  2. Hall, P. (1992). On the removal of skewness by transformation,J. Roy. Statist Soc. Ser. B,54, 221–228.MathSciNetGoogle Scholar
  3. Holst, L. (1972). Asymptotic normality and efficiency for certain goodness-of-fit tests,Biometrika,59, 137–145.MATHMathSciNetCrossRefGoogle Scholar
  4. Koehler, K. J. (1979). A general formula for moments of the pearson goodness-of-fit statistic for alternatives,Biometrika,66, 397–399.MATHMathSciNetCrossRefGoogle Scholar
  5. Koehler, K. J. (1986). Goodness-of-fit tests for log-linear models in sparse contingency tables,J. Amer. Statist. Assoc.,81, 483–493.MATHMathSciNetCrossRefGoogle Scholar
  6. Koehler, K. J. and Larntz, K. (1980). An empirical investigation of goodness-of-fit statistics for sparse multinomials,J. Amer. Statist. Assoc.,75, 336–344.MATHCrossRefGoogle Scholar
  7. Konishi, S. (1981). Normalizing transformations of some statistics in multivariate analysis,Biometrika,68, 647–651.MATHMathSciNetCrossRefGoogle Scholar
  8. Konishi, S. (1991). Normalizing transformations and bootstrap confidence intervals,Ann. Statist.,19, 2209–2225.MATHMathSciNetGoogle Scholar
  9. Morris, C. (1975). Central limit theorems for multinomial sums,Ann. Statist.,3, 165–188.MATHMathSciNetGoogle Scholar
  10. Read, T. R. C. (1984). Closer asymptotic approximations for the distributions of the power divergence goodness-of-fit statistics,Ann. Inst. Statist. Math.,36, 59–69.MATHMathSciNetCrossRefGoogle Scholar
  11. Siotani, M. and Fujikoshi, Y. (1984). Asymptotic approximations for the distributions of multinomial goodness-of-fit statistics,Hiroshima Math. J.,14, 115–124.MATHMathSciNetGoogle Scholar
  12. Taneichi, N., Sekiya, Y. and Suzukawa, A. (2002a). Asymptotic approximations for the distributions of the multinomial goodness-of-fit statistics under local alternatives,J. Multivariate Anal.,81, 335–359.MATHMathSciNetCrossRefGoogle Scholar
  13. Taneichi, N., Sekiya, Y., Suzukawa, A. and Imai, H. (2002b). A formula for normalizing transformation of some statistics,Comm. Statist. Theory Methods,31, 163–179.MATHMathSciNetCrossRefGoogle Scholar
  14. Yanagihara, H. and Tonda, T. (2003). Adjustment on an asymptotic expansion of the distribution function with χ2-approximation,Hiroshima Math. J.,33, 15–25.MATHMathSciNetGoogle Scholar
  15. Yarnold, J. K. (1972). Asymptotic approximations for the probability that a sum of lattice random vectors lies in a convex set,Ann. Math. Statist.,43, 1566–1580.MATHMathSciNetGoogle Scholar

Copyright information

© The Institute of Statistical Mathematics 2003

Authors and Affiliations

  • Nobuhiro Taneichi
    • 1
  • Yuri Sekiya
    • 2
  • Hideyuki Imai
    • 3
  1. 1.Obihiro University of Agriculture and Veterinary MedicineObihiroJapan
  2. 2.Hokkaido University of EducationKushiroJapan
  3. 3.Division of Systems and Information EngineeringHokkaido UniversitySapporoJapan

Personalised recommendations